Virginia, 2009Hail and Damaging Winds in Virginia, June 19, 2009
June 19, 2009 · NWS AKQ · 13 events in 5 counties and zones
Scattered severe thunderstorms in advance of a cold front produced damaging winds and large hail across portions of central Virginia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $14,000
- Crop damage
- None recorded
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered severe thunderstorms in advance of a cold front produced damaging winds and large hail across portions of central Virginia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 19, 3:39 PM EST, 2 hours 51 minutes earlier.
Area forecast discussion, Jun 19, 3:39 PM EST, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
439 PM EDT FRI JUN 19 2009
.SYNOPSIS...
A WEAKENING FRONT WILL CONTINUE TO DISSIPATE OVER THE MID ATLANTIC
THIS EVENING...AS WEAK HIGH PRESSURE BUILDS INTO THE AREA FROM THE
GULF COAST STATES. AN AREA OF LOW PRESSURE AND ASSOCIATED COLD
FRONT WILL MOVE THROUGH THE REGION SATURDAY AFTERNOON THROUGH
SUNDAY MORNING. THE LOW WILL THEN STALL JUST OFF THE NORTHERN MID
ATLANTIC COAST SUNDAY THROUGH TUESDAY.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
LATEST SATELLITE IMAGERY SHOWS A WEAKENING MCS MOVING TO THE
SOUTHEAST FROM CENTRAL VA INTO THE CAROLINAS. THIS COMPLEX
WEAKENED SIGNIFICANTLY AS IT MOVED ACROSS THE APPALACHIANS FROM
OHIO/INDIANA EARLIER TODAY. REGIONAL RADAR DISPLAY NOW ONLY
SHOWING ISLD TO SCT SHRAS/TSRA AT BEST...AND THESE FEW REMAINING
CELLS WILL CONTINUE TO DISSIPATE OVER THE NEXT FEW HOURS AS THEY
MOVE INTO DRIER AND MUCH MORE STABLE AIR. WILL CARRY ISOLATED POPS
(15-20%) FOR ALL ZONES THRU MIDNIGHT.
AFTER THAT...AN AREA OF LOW PRESSURE AND TRAILING COLD FRONT WILL
MOVE FROM THE GREAT LAKES REGION TO THE EAST TOWARDS NEW ENGLAND.
A WARM FRONT WILL MOVE OUT AHEAD OF THIS SYSTEM...CROSSING THRU
OUR AREA LATE TONIGHT. MODELS AGREE ON KEEPING THE MAJORITY OF THE
LIFT AND MOISTURE ASSOCIATED WITH THIS FEATURE TO OUR NORTH...AND
WILL KEEP THE HIGHEST POPS (20-30%) OVER THE NORTHEASTERN THIRD OF
OUR FA...DRY ELSEWHERE/SOUTH OF THERE.
LOW TEMPS WILL RANGE FROM THE UPR 60S TO LWR 70S.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
THE AREA OF LOW PRESSURE AND ATTENDANT COLD FRONT WILL CONTINUE TO
ADVANCE TO THE EAST DURING THE DAY SATURDAY. GREATEST CHANCE FOR
PRECIP WILL AGAIN BE OVER THE NORTHEASTERN THIRD OF THE FA AND
WILL CARRY 40-50% POPS FOR THOSE AREAS...TAPERING DOWN TO 20% POPS
SOUTH OF THERE. ATMS WILL BECOME RATHER UNSTABLE WITH STRONG SFC
HEATING AND AVAILABLE LLVL MOISTURE. SPC HAS AGAIN INCLUDED ALL
OF OUR ZONES IN A SLIGHT RISK FOR SEVERE WX ON SATURDAY...PRIMARILY
DURING THE AFTERNOON AND EVENING HOURS. THE MAIN THREATS WITH ANY
TSTMS THAT DO DEVELOP WILL BE DAMAGING WINDS AND HAIL.
MEANWHILE...SW FLOW WILL INCREASE AHEAD OF THIS FRONT...PUMPING
HOT AND HUMID AIR INTO THE MID ATLANTIC FROM THE DEEP SOUTH
STATES. LOCAL LLVL THICKNESS TOOL AND MODEL GUIDANCE PROGS HIGHS
IN THE MID TO UPR 90S FOR INTERIOR AREAS...AND UPR 80S/LWR 90S
RIGHT AT THE COAST. FORTUNATELY...MIXED LAYER DEWPOINT GUIDANCE
DROPS DEWPOINTS INTO THE 60S DURING THE AFTERNOON (MOS AND OTHER
MODEL GUIDANCE HAS BEEN TOO HIGH WITH AFTN DEWPOINTS). AS A
RESULT...HEAT INDICES WILL BE BETWEEN 100 AND 104 DURING THE PEAK
OF THE AFTERNOON...JUST BELOW HEAT ADVISORY LEVELS.
THE LOW MOVES OFFSHORE OF NJ/NY BY LATE SATURDAY NIGHT INTO SUNDAY
MORNING. MODELS AGREE ON STALLING THIS LOW OFF THE COAST THROUGH
THE EARLY PART OF NEXT WEEK...ALTHO THE EXACT LOCATION AND
STRENGTH OF THE LOW REMAINS TO BE SEEN. WILL KEEP THE HIGHEST
CHANCE FOR PRECIP RIGHT ALONG THE COAST...AND ONLY SLIGHT CHANCE
INLAND. HIGH TEMPS WILL BE COOLER ON SUNDAY BEHIND THE COLD FRONT
RANGING FROM THE LWR 80S AT THE BEACHES TO UPR 80S INLAND...THEN EVEN
COOLER ON MONDAY WITH PERSISTENT N/NW FLOW AROUND THE PESKY
LOW...UPR 70S AT THE COAST TO MID 80S INLAND. LOW TEMPS WILL ALSO
BE COOLER BOTH SUNDAY AND MONDAY NIGHTS...LWR TO UPR 60S.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
THE ECMWF AND GFS ARE IN BETTER ACCORD WITH THE MAIN FEATURES NEXT
WEEK COMPARED TO THE EARLIER RUNS OVER THE PAST COUPLE OF DAYS.
SPECIFICALLY...WITH THE EVENTUAL CLOSED/STATIONARY LOW OFFSHORE
ON MONDAY...AND GRADUAL DISSIPATION (AND GRADUAL NORTHWARD TRACK)
TUE THROUGH THU. BASED ON THE LATEST GUIDANCE/TRENDS...HAVE
MAINTAINED SLIGHT RAIN CHANCES (20% TOPS) OVER FAR ERN VA/NERN NC
AND THE LOWER ERN SHORE MON NIGHT THROUGH TUE NIGHT. OTHERWISE...
BUILDING/DEEPENING RIDGE...WITH WARMING TEMPS ALOFT...WILL LIMIT
RAIN CHANCES FURTHER WED AND THU. CAN NEVER RULE OUT A WIDELY
SCATTERED SHOWER/TSTM DURING PEAK HEATING HOURS THIS TIME OF YEAR...
HOWEVER GIVEN THE SMALL CHANCE (LIMITED AREAL COVERAGE) HAVE OPTED
TO KEEP THE MENTION OUT OF THE FCST. CHANCES FOR SHOWERS/TSTMS
PICK UP AGAIN LATE THU NIGHT AND ON FRI AHEAD OF THE NEXT COLD
FRONT...A FEATURE THAT ALSO HAS BEEN HANDLED REASONABLY WELL
(CONSIDERING 6-7 DAYS OUT) PER BOTH THE GFS/ECMWF. BASED ON THE
CONTINUITY OF THE MODELS...HAVE INCLUDED A CHANCE OF SHOWERS/TSTMS
IN THE FCSTS FOR NEXT FRI.
SLOW MOVING/EVOLVING UPPER LEVEL PATTERN THROUGH AT LEAST MIDWEEK
(UPR TROUGH AXIS E...RIDGE AXIS W OF FCST AREA) WILL MAKE FOR A
FAIRLY PERSISTENT TEMP PATTERN THROUGH WED. EXPECT NEAR NORMAL
MAX TEMPS (85-90 INLAND...80 TO 85 NEAR THE COAST)...COOLER NEAR
THE COAST NOT ONLY DUE TO THE LIKELIHOOD OF SEA BREEZE
CIRCULATIONS...BUT ALSO BECAUSE OF THE COOLER TEMPS ALOFT WITH
THIS REGION CLOSER TO THE UPPER TROUGH AXIS.
MORE WIDESPREAD 90S RETURN BY THE END OF THE WEEK...AS THE UPPER
TROUGH EAST DISSOLVES AND UPPER LEVEL HEIGHTS/THICKNESSES BUILD
ACROSS THE MID ATLC REGION FROM THE W.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
HIGH CIRRUS COVERS MOST OF THE FA AS A WEAK MCS MOVES SE ACROSS
CENTRAL VA THIS AFTERNOON. MCS WILL CONTINUE TO WEAKEN THROUGH THE
AFTERNOON AND WILL NOT BRING ANY PRECIP NEAR THE TAF SITES. THE GUSTY
WINDS THIS MORNING NEAR SBY ARE CURRENTLY SUBSIDING AND WILL
CONTINUE TO DO SO THROUGH THE AFTERNOON. CONDS EXPECTED TO REMAIN
VFR THROUGH THE EVENING AND OVERNIGHT. THE ONLY EXCEPTION WILL BE
SBY AS PATCHY FOG EXPECTED TO DEVELOP LATE THIS EVENING CREATING
MVFR VIS THROUGH EARLY SAT MORNING.
LOOKING AHEAD...COLD FRONT WILL PUSH THROUGH THE AREA LATE
SATURDAY THOUGH CHANCES OF RAIN REMAIN LOW. VFR CONDS EXPECTED
THROUGH THE WEEKEND. HIGH PRESSURE OVER THE SOUTH-CENTRAL US BUILDS
EAST EARLY NEXT WEEKEND AND KEEPING PRECIP CHANCES TO A MINIMUM
THROUGH WED.
&&
.MARINE...
HIGH PRESSURE CONTINUES TO BUILD ACROSS THE SOUTHEAST REGION
TONIGHT AND TOMORROW...AND LOW PRESSURE RIDES ALONG THE NORTHERN
EXTENT OF THIS HIGH AND INTO THE LOWER GREAT LAKES REGION BY MIDDAY
SATURDAY. AS THIS LOW TRACKS E THROUGH PA/NY...IT WILL BRING ANOTHER
RELATIVELY WEAK COLD FRONT THROUGH THE WATERS LATE SAT NIGHT.
WINDS WILL INCREASE FROM THE SSW AHEAD OF THIS FEATURE SAT
AFTN/EVNG...THOUGH AT THIS POINT GIVEN THE EXPECTED GRADIENT
COMPONENT AND STRONG OVER WATER STABILITY...ANTICIPATE WIND SPEEDS
TO AVERAGE AOB 15 KTS WITH THE PRE-FRONTAL SRLY FLOW.
AFTER THE FRONT MVS THROUGH...WE COULD SEE LOW-END SCA CONDITIONS
SAT NIGHT (MAINLY WITH WIND GUSTS...AND ESP OVER CHES BAY) AS THE
WINDS TURN NW...HOWEVER IT APPEARS THE BEST CHANCE FOR STRONGER/
SUSTAINED SCA CONDITIONS WILL BE SUN NIGHT/INTO MON...BEHIND SECONDARY
TROUGH...WHEN THE WINDS TURN MORE NORTHERLY...GRADIENT COMPONENT
INCREASES W OF THE OFFSHORE LOW...AND THE TEMPS ALOFT OVER THE
WATERS COOL MORE CONSIDERABLY.
&&
.TIDES/COASTAL FLOODING...
TIDAL ANOMALIES HAVE DECREASED SIGNIFICANTLY COMPARED TO THE PAST
FEW DAYS. MODEL GUIDANCE DOES FCST WATER LEVELS APPROACHING MINOR
FLOODING THRESHOLDS IN THE CAMBRIDGE MD AREA WITH THE NEXT HIGH TIDE
CYCLE (AROUND 2 AM EDT)...AND AT LEWISETTA VA (AROUND MIDNIGHT).
HOWEVER...THE MODEL GUIDANCE HAS BEEN AND CONTINUES TO BE OVER-
PREDICTING OBSERVED LEVELS BY ABOUT 0.5 FT. THUS WILL NOT ISSUE A
COASTAL FLOOD ADVISORY AT THIS TIME...ALTHO SUBSEQUENT SHIFTS WILL
NEED TO CONTINUE TO MONITOR TIDAL GAGES AND NEW MODEL RUNS FOR ANY
CHANGES.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...NONE.
&&
SYNOPSIS...JRL
NEAR TERM...JRL
SHORT TERM...JRL
LONG TERM...BKH
AVIATION...AM
MARINE...BKH
TIDES/COASTAL FLOODING...JRL
Hazardous weather outlook, Jun 19, 2:54 PM EST, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
354 PM EDT FRI JUN 19 2009
MDZ021>023-NCZ012>016-030>032-VAZ048-049-060>094-096-097-202000-
DORCHESTER-WICOMICO-SOMERSET-NORTHAMPTON NC-HERTFORD-GATES-
PASQUOTANK-CAMDEN-BERTIE-CHOWAN-PERQUIMANS-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-
MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-
SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-SUFFOLK-CHESAPEAKE-
354 PM EDT FRI JUN 19 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL
VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
HIGH TEMPERATURES ON SATURDAY WILL BE IN THE MID TO UPPER 90S
ACROSS MUCH OF CENTRAL AND EASTERN VIRGINIA...AND NORTHEAST NORTH
CAROLINA. HEAT INDICES WILL AVERAGE BETWEEN 100 TO 104 DEGREES.
IN ADDITION...THERE IS A SLIGHT RISK FOR SEVERE WEATHER ON
SATURDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. THE
PRIMARY THREATS WILL BE DAMAGING WINDS AND HAIL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ017-102-VAZ095-098-202000-
INLAND CURRITUCK-OUTER BANKS CURRITUCK-NORFOLK/PORTSMOUTH-
VIRGINIA BEACH-
354 PM EDT FRI JUN 19 2009
...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 9 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA AND SOUTH
HAMPTON ROADS VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RIP CURRENT RISK.
IN ADDITION...ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON
AND EVENING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
HIGH TEMPERATURES ON SATURDAY WILL RANGE FROM 90 TO 95. HEAT
INDICES WILL AVERAGE BETWEEN 95 TO 100 DEGREES.
IN ADDITION...THERE IS A SLIGHT RISK FOR SEVERE WEATHER ON
SATURDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. THE
PRIMARY THREATS WILL BE DAMAGING WINDS AND HAIL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ024-025-VAZ099-100-202000-
INLAND WORCESTER-MARYLAND BEACHES-ACCOMACK-NORTHAMPTON VA-
354 PM EDT FRI JUN 19 2009
...HIGH RIP CURRENT RISK IN EFFECT UNTIL 9 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND AND THE EASTERN SHORE OF VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH RIP CURRENT RISK.
IN ADDITION...ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON
AND EVENING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
HIGH TEMPERATURES ON SATURDAY WILL RANGE FROM 90 TO 95 AWAY FROM
THE BEACHES. HEAT INDICES WILL AVERAGE BETWEEN 95 TO 100 DEGREES
OVER INTERIOR SECTIONS OF THE LOWER MARYLAND VIRGINIA EASTERN SHORE.
IN ADDITION...THERE IS A SLIGHT RISK FOR SEVERE WEATHER ON
SATURDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. THE
PRIMARY THREATS WILL BE DAMAGING WINDS AND HAIL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ630>633-650-652-654-656-658-202000-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
CURRITUCK SOUND-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
354 PM EDT FRI JUN 19 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS
AND CURRITUCK SOUND.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
LEWITSKY
In the hours before
Special weather statement, Jun 19, 6:18 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
718 PM EDT FRI JUN 19 2009
VAZ048-049-062-069-200015-
FLUVANNA VA-GOOCHLAND VA-LOUISA VA-POWHATAN VA-
718 PM EDT FRI JUN 19 2009
...STRONG THUNDERSTORM MOVING SOUTHEAST THROUGH LOUISA COUNTY TOWARD
GOOCHLAND AND HANOVER COUNTIES...
AT 716 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF LOUISA...MOVING SOUTHEAST
AT 25 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR TABSCOTT AT 725 PM
EDT...CALEDONIA AT 730 PM EDT...HADENSVILLE AT 735 PM EDT...OTHMA AT
745 PM EDT...SANDY HOOK AT 750 PM EDT...IRWIN AT 755 PM EDT.
WIND GUSTS TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN
INDOORS UNTIL THE STORMS HAVE PASSED.
RAINFALL RATES OF 1 INCH PER HOUR WILL CAUSE PONDING OF
WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND
FLOOD PRONE AREAS.
SMF
Thunderstorm Wind, Goochland
- When
- June 19, 6:30 PM EST to 6:45 PM EST
- Where
- Goochland County, 3.43 mi NE of Galedonia
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 37.850, -78.070
Six to eight large trees were downed and propane tank was picked up near Threechopt Road.
Hail, Goochland
- When
- June 19, 6:50 PM EST
- Where
- Goochland County, 2.18 mi W of Hadensville
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 37.830, -78.040
Penny size hail was reported.
Thunderstorm Wind, Goochland
- When
- June 19, 6:50 PM EST
- Where
- Goochland County, 2.18 mi W of Hadensville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NWS Storm Survey
- Coordinates
- 37.830, -78.040
Several trees were downed on County Line Road due to straight line winds.
Thunderstorm Wind, Goochland
- When
- June 19, 6:50 PM EST
- Where
- Goochland County, 2.18 mi W of Hadensville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 37.830, -78.040
Falling trees caused damage to siding.
Thunderstorm Wind, Goochland
- When
- June 19, 7:00 PM EST
- Where
- Goochland County, 2.64 mi SE of Bula
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NWS Storm Survey
- Coordinates
- 37.740, -78.020
Several trees were downed along Route 6 east of Fife.
Thunderstorm Wind, Powhatan
- When
- June 19, 7:11 PM EST
- Where
- Powhatan County, 2.34 mi SSW of Mohemenco
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 37.570, -78.000
Tree was downed along Anderson Highway just east of Ridge Road.
Thunderstorm Wind, Powhatan
- When
- June 19, 7:13 PM EST
- Where
- Powhatan County, 3.57 mi WNW of Macon
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 37.540, -78.030
Numerous trees were downed just south of Route 60 between Ridge Road and Old Tavern Road.
Thunderstorm Wind, Powhatan
- When
- June 19, 7:15 PM EST
- Where
- Powhatan County, 2.59 mi ESE of Trenholm
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 37.580, -78.040
Large tree was downed on Swann Road about two miles north of Route 60.
Thunderstorm Wind, Powhatan
- When
- June 19, 7:15 PM EST
- Where
- Powhatan County, 2.59 mi WSW of Mohemenco
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 37.580, -78.020
Trees were downed along Anderson Highway just east of Old Tavern Road.
Thunderstorm Wind, Amelia
- When
- June 19, 7:40 PM EST
- Where
- Amelia County, 0.55 mi E of Rodephil
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 37.370, -78.160
Trees were downed near Genito and Johnson Road.
Thunderstorm Wind, Amelia
- When
- June 19, 7:40 PM EST
- Where
- Amelia County, 1.3 mi WNW of Truxillo
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 37.380, -78.050
Trees were downed near Clementown Road and Rocky Ford Road.
Thunderstorm Wind, Cumberland
- When
- June 19, 8:15 PM EST
- Where
- Cumberland County, 0.69 mi S of Cartersville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 37.660, -78.100
Several trees were downed near Cartersville.
Thunderstorm Wind, Prince Edward
- When
- June 19, 9:25 PM EST
- Where
- Prince Edward County, 0.55 mi E of Rice
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 37.270, -78.290
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Michigan, June 19 to 20, 2009$38 million · EF2 · 13 events
- Excessive Heat in Alabama, June 19 to 23, 200924 injured · 2 events
- Tornado and Flash Flooding in Wisconsin, June 19, 2009$26 million · EF0 · 11 events
- Excessive Heat in Illinois, June 19, 20091 death · 1 event
- Tornado and Flash Flooding in Illinois, June 19, 2009$256,000 · EF1 · 63 events
- Tornadoes and Flash Flooding in Illinois, June 19 to 20, 2009$1.4 million · EF0 · 50 events
- Hail and Damaging Winds in Iowa, June 19, 2009$1.8 million · 1 in hail · 32 events
- Flash Flooding and Flooding in Illinois, June 19 to 20, 2009$550,000 · 1.75 in hail · 36 events
- Flash Flooding and Damaging Winds in Iowa, June 19, 2009$380,000 · 74 kt wind · 27 events
- Hail and Damaging Winds in Iowa, June 19, 2009$373,000 · 82 kt wind · 18 events
- Flood in Iowa, June 19 to 26, 2009$500,000 · 1 event
- Flash Flooding and Damaging Winds in Illinois, June 19, 2009$225,000 · 70 kt wind · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 185295, 185291, 185310, 185311, 185298, 185301, 185303, 185305, 185306, 185287, 185288, 185290, 185307.